zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Abstract functional dependency structures. (English) Zbl 0727.68028
The functional dependency (FD) is represented in a matroid like manner. It is shown that this framework covers many important particular cases, including FD-relations in a database. A Galois connection of the FD- relations with closure systems is elaborated.

MSC:
68P15Database theory
WorldCat.org
Full Text: DOI
References:
[1] Armstrong, W. W.: Dependency structures of database relationships. Proc. information processing 74, 580-583 (1974) · Zbl 0296.68038
[2] Beeri, C.: On the membership problem for functional and multivalued dependencies in relational databases. ACM trans. Database systems 3, 241-259 (1980) · Zbl 0441.68118
[3] Beeri, C.; Dowd, M.; Fagin, R.; Statman, R.: On the structure of Armstrong relations for functional dependencies. J. ACM 1, 30-46 (1984) · Zbl 0629.68096
[4] Birkhoff, G.: Lattice theory. (1967) · Zbl 0153.02501
[5] Cohn, P. M.: Universal algebra. (1981) · Zbl 0461.08001
[6] Delobel, C.; Casey, R. G.: Decomposition of a database and the theory of Boolean switching functions. IBM J. Res. develop. 5, 374-386 (1973) · Zbl 0259.68016
[7] Dlab, V.: General algebraic dependence structures and some applications. Coll. math 14, 265-273 (1966) · Zbl 0136.26302
[8] Fagin, R.: Functional dependency in a relational database and propositional logic. IBM J. Res. develop. 6, 534-544 (1977) · Zbl 0366.68022
[9] Grätzer, G.: General lattice theory. (1978) · Zbl 0436.06001
[10] Malvestuto, F. M.: Theory of random observables in relational data bases. Inform. systems 4, 281-289 (1983) · Zbl 0519.68085
[11] Marczewski, E.: A general scheme of the notions of independence in mathematics. Bull. de l’acad. Polonaise des sciences, série des sci. Math., astr. Et phys. 6, 731-736 (1958) · Zbl 0088.03001
[12] Martin, N. F. G.; England, J. W.: Mathematical theory of entropy. (1981) · Zbl 0456.28008
[13] Matúš, F.: Independence and Radon projections on compact groups. Ph.d. thesis (1989)
[14] Naylor, A. W.: On decomposition theory: generalized dependence. IEEE trans. Systems man. Cybernet 10, 699-713 (1981) · Zbl 0473.68054
[15] Geiger, D.; Pearl, J.: Logical and algorithmic properties of conditional independence. Proc. 2nd internat. Workshop on artificial intelligence and stat. (1989) · Zbl 0814.62006
[16] Saxena, P. C.; Tripathi, R. C.: Cancellation rule and a complete axiomatization for the set of functional dependencies. Comput. and artificial intelligence 4, 347-356 (1989) · Zbl 0681.68127
[17] Saxena, P. C.; Tripathi, R. C.: An algorithm to find minimal cover of a set of functional dependencies. Comput. and artificial intelligence 3, 277-285 (1988) · Zbl 0647.68107
[18] Neveu, J.: Bases mathématique du calcul des probabilités. (1964) · Zbl 0137.11203
[19] Ullman, J. D.: Principles of database systems. (1982) · Zbl 0558.68078
[20] White, N.: Theory of matroids. (1986) · Zbl 0579.00001